Launched this month, MAXIGESIC® is the first analgesic that combines both Paracetamol and Ibuprofen to be registered for use in Australia. MAXIGESIC® is a world-first specific combination of Paracetamol 500mg and Ibuprofen 150mg per tablet, and is now available in Australian pharmacies as a Pharmacist-Only (S3) Medicine in packs of 10, 16 and 30 tablets.
Dr Hartley Atkinson, the Perth-born inventor and developer of MAXIGESIC®, says his company, AFT Pharmaceuticals, developed MAXIGESIC® while trying to find a codeine-free alternative to other combination pain relief products.
“Combination products traditionally use Paracetamol or Ibuprofen as the active ingredients,” said Dr Atkinson. “MAXIGESIC® takes these two widely used active pain ingredients, Paracetamol 500mg and Ibuprofen 150mg, and combines them in a specific formulation. The dose is given as one to two tablets every six hours up to eight tablets a day. The maximum dose corresponds with the maximal dose of paracetamol or ibuprofen when given without a prescription. ”
MAXIGESIC® is used for the temporary relief of pain associated with: headache, migraine headache, tension headache, sinus pain, toothache, dental procedures, backache, sore throat, arthritis, tennis elbow, period pain, muscular pain, rheumatic pain, and aches and pains associated with colds and flu. MAXIGESIC® also reduces fever.
MAXIGESIC® has been sold in New Zealand since 2009, and AFT Pharmaceuticals has also out- licensed the MAXIGESIC® intellectual property to over 40 countries around the world.
For more information about MAXIGESIC®, consumers can view the Consumer Medicine Information (CMI) available at www.maxigesic.com.au, while Healthcare Professionals can view the Product Information (PI) at the same location. For more information please consult your doctor or pharmacist.
MAXIGESIC® was invented, developed and patented by AFT Pharmaceuticals, a privately-owned Australasian pharmaceutical based in Sydney and Auckland. AFT Pharmaceuticals has over 20 products listed on Australia’s Pharmaceutical Benefits Scheme (PBS) and sells medicines in more than 1,000 public and private hospitals across Australia. The company has recently opened offices in Kuala Lumpur and Singapore.Maxigesic® film coated tablets (Paracetamol 500mg and Ibuprofen 150mg; 10s, 16s and 30s) are a Pharmacist Only (S3) Medicine for the temporary relief of pain and reduction of fever. Healthcare Professionals should please review the full PI before recommending, available at www.maxigesic.com.au. The usual dosage for Adults and Children over 12 years is 1-2 tablets taken every 6 hours with a full glass of water, as required, up to a maximum of 8 tablets in 24 hours. Do not take more than 8 tablets in a 24 hour period. Incorrect use can be harmful. Do not use in children under 12 years or if you have kidney disease. Do not use if you have asthma or a stomach ulcer. Do not exceed the daily recommended dose. Always read the label and use strictly as directed. If symptoms persist or side effects develop, contact your healthcare professional. AFT Pharmaceuticals Pty Ltd, Sydney. Patent No. 2005260243.